Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 7, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Feb 18, 2013, 2:53 AM CST for 12 counties in Kansas; Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Colorado. It took effect at Feb 18, 2013, 3:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 2:53 AM CST (08:53 UTC)
- In effect from
- Feb 18, 2013, 3:00 AM CST
- Expired
- Feb 18, 2013, 2:19 PM CST
- In force
- 11 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Red Willow County, NE
The radar
The Goodland radar (KGLD), 52 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 8.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4057 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244 WWUS73 KGLD 180853 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 153 AM MST MON FEB 18 2013 ...STRONG WINDS EXPECTED THROUGH EARLY AFTERNOON... .NORTHERLY WINDS OF 20 TO 35 MPH WILL DEVELOP BEHIND COLD FRONT THAT HAS SWEPT ACROSS THE AREA OVERNIGHT. WINDS MAY WEAKEN SOME AROUND SUNRISE BUT ARE EXPECTED TO STRENGTHEN DURING THE MORNING HOURS. COZ091-092-KSZ002>004-013>016-027>029-041-042-NEZ081-181830- /O.NEW.KGLD.WI.Y.0007.130218T0900Z-130218T2100Z/ KIT CARSON-CHEYENNE CO-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...MCCOOK 153 AM MST MON FEB 18 2013 /253 AM CST MON FEB 18 2013/ ...WIND ADVISORY IN EFFECT UNTIL 2 PM MST /3 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM MST /3 PM CST/ THIS AFTERNOON. * PEAK WINDS...NORTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * TIMING/DURATION...WINDS WILL INCREASE IN STRENGTH DURING THE MORNING HOURS BEFORE DIMINISHING IN THE EARLY AFTERNOON. * OTHER IMPACTS...A FEW AREAS OF BLOWING DUST MAY ARE POSSIBLE WITH THE STRONGER WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ JRM
2 follow-up statements
748 WWUS73 KGLD 181749 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1049 AM MST MON FEB 18 2013 COZ091-092-KSZ002>004-013>016-027>029-041-042-NEZ081-182100- /O.CON.KGLD.WI.Y.0007.000000T0000Z-130218T2100Z/ KIT CARSON-CHEYENNE CO-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...MCCOOK 1049 AM MST MON FEB 18 2013 /1149 AM CST MON FEB 18 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST /3 PM CST/ THIS AFTERNOON... * PEAK WINDS...NORTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * TIMING/DURATION...GUSTY WINDS WILL CONTINUE THROUGH MIDDAY BEFORE DECREASING THIS AFTERNOON. * OTHER IMPACTS...A FEW AREAS OF BLOWING DUST MAY ARE POSSIBLE WITH THE STRONGER WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
076 WWUS73 KGLD 182019 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 119 PM MST MON FEB 18 2013 COZ091-092-KSZ002>004-013>016-027>029-041-042-NEZ081-182130- /O.CAN.KGLD.WI.Y.0007.000000T0000Z-130218T2100Z/ KIT CARSON-CHEYENNE CO-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...MCCOOK 119 PM MST MON FEB 18 2013 /219 PM CST MON FEB 18 2013/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA ACROSS THE AREA...AND ARE EXPECTED TO CONTINUE TO DIMINISH THROUGH THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Feb 17, 11:15 PM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Feb 17, 11:15 PM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1015 PM MST SUN FEB 17 2013 .UPDATE... ISSUED AT 915 PM MST SUN FEB 17 2013 HAVE DEBATED BACK AND FORTH THE PAST FEW HOURS WHETHER OR NOT TO KEEP THE WIND ADVISORY GOING OR CANCEL IT. GIVEN THE BORDERLINE NATURE OF POTENTIAL GUSTS TO 45 MPH AND THE ISOLATED NATURE THAT THESE GUSTS COULD OCCUR FELT THE BEST COURSE OF ACTION WAS TO CANCEL IT. AT 0420Z COLD FRONT HAD PUSHED THROUGH THE NORTHWEST 1/3 OR SO OF THE AREA WITH NORTHWEST WINDS GUSTING 30 TO 40 MPH. THIS MATCHES WELL WITH 3 HOUR PRESSURE RISES OF 4-8MB. THIS AXIS OF STRONGER PRESSURE RISES WILL SLOWLY SPREAD EAST/SOUTHEAST BEHIND THE FRONT THROUGH THE REMAINDER OF THE NIGHT INTO EARLY MONDAY MORNING. FELT 20 TO 30 MPH WINDS WITH GUSTS OF 40 MPH WAS BETTER SUITED TO THE SITUATION VS AN ADVISORY. OTHER ADJUSTMENTS WERE TO FINE TUNE THE TEMPS/DEWPOINTS BOTH AHEAD OF AND BEHIND THE FRONT AND BEEF UP CLOUD COVER TONIGHT. UPDATE ISSUED AT 508 PM MST SUN FEB 17 2013 HAVE CANCELLED THE RED FLAG WARNING AS WINDS HAVE REMAINED WELL BELOW THRESHOLDS. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 229 PM MST SUN FEB 17 2013 LATEST WV IMAGERY AND RUC H5 ANALYSIS SHOW SHORTWAVE RIDGE OVER THE CWA...WITH SHORTWAVE TROUGH ACROSS THE NORTHERN ROCKIES EXTENDING SOUTH OVER THE GREAT BASIN. AT THE SURFACE A STRONG COLD FRONT EXTENDS FROM NORTH DAKOTA ACROSS EASTERN WYOMING AND SOUTH ACROSS EASTERN UTAH. STRONG SUBSIDENCE IS ALREADY APPARENT ON WV IMAGERY BEHIND THIS FRONT. CLOUD COVER HAS REMAINED IN PLACE OVER THE CWA...WHICH HAS RESTRICTED MIXING RESULTING IN WEAKER WINDS THAN ORIGINALLY EXPECTED. RH VALUES HAVE DROPPED WELL BELOW RFW CRITERIA ACROSS THE REGION...WITH SINGLE DIGIT RH VALUES AT MANY LOCATIONS. ONLY A FEW LOCATIONS SO FAR HAVE REACHED WIND CRITERIA FOR WIND...WITH MANY OTHER LOCATIONS BORDERLINE. I PLAN ON LEAVING THE RFW IN PLACE FOR NOW...DUE TO HOW DRY WE ARE...AND THE POTENTIAL FOR WINDS TO INCREASE BETWEEN NOW AND 00Z. A STRONG COLD FRONT OVER THE NORTHERN PLAINS WILL DROP SOUTH OVER THE CWA THIS EVENING AND OVERNIGHT. GFS/NAM BOTH INDICATE 40-50KT WINDS BEHIND THIS FRONT OVER OUR CWA...WITH BL WINDS 20-30KT. STRONG PRESSURE GRADIENT COMBINED WITH STRONG SUBSIDENCE SHOULD HELP BRING WINDS TO THE SURFACE. WHILE THESE CONDITIONS MAY ONLY LAST AN HOUR OR TWO AT THE MOST...I WAS CONFIDENT ENOUGH TO ISSUE WIND ADVISORY FOR THE SUDDEN ONSET OF GUSTS TO 55 MPH AND THE POSSIBILITY OF BLOWING DUST STARTING AT 03Z. ORIGINALLY I CONSIDERING EXTENDING THIS ADVISORY THROUGH THE DAY TOMORROW. HOWEVER...PRESSURE GRADIENT SHOULD BEGIN TO RELAX AS FRONT MOVES SOUTH AND EAST...AND DAYTIME MIXING IS STILL IN QUESTION IF CLOUDS LINGER THROUGH THE DAY. I HAVE CURRENT ADVISORY ENDING AT 12Z TO ALLOW NEXT SHIFTS TO REEVALUATE FOR TOMORROW. STRONG FORCING AND DECENT MID LEVEL MOISTURE WILL BE IN PLACE OVERNIGHT WITH SHORTWAVE TROUGH PASSAGE...HOWEVER LOWER LEVELS REMAIN VERY DRY. GFS/ECMWF ARE SHOWING LIGHT QPF IN THE WEST...WITH GEM CREATING A BULLSEYE IN THE NORTHEAST. WHILE I COULDNT RULE OUT A FEW FLURRIES OR SPRINKLES...I WAS NOT CONFIDENT ENOUGH THAT ANYTHING WOULD REACH THE GROUND...SO I LEFT MENTION OUT. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 229 PM MST SUN FEB 17 2013 LONG TERM FOCUS REMAINS ON THE UPPER 4-CORNERS LOW EMERGING EAST OF THE ROCKIES OVER THE HIGH PLAINS IN THE VICINITY OF NORTHEAST NEW MEXICO/SOUTHEAST COLORADO/SOUTHWEST KANSAS EARLY THURSDAY MORNING. MODELS HAVE REMAINED CONSISTENT WITH EACH OTHER AND HAVE ONLY VARIED SLIGHTLY WITH LOW CENTER PLACEMENT FROM RUN TO RUN. AM THEREFORE CONFIDENT WITH WIDESPREAD PRECIPITATION SHOWN ACROSS THE ENTIRE FORECAST AREA AND AM CONFIDENT IN STAYING WITH THE HIGHER POPS FOR THIS EVENT. TEMPERATURES ARE SOMEWHAT MORE QUESTIONABLE AS THERE HAS BEEN SOME VARIATION IN TIMING AND EXTENT OF THE COLD AIR MOVING INTO THE REGION ALONG WITH THE EVENTUAL CHANGE OVER TO SNOW AND THE POSSIBILITY OF SOME INSTABILITY AND THUNDER AS THIS EVENT INITIATES. CONDITIONS WILL REMAIN DRY WITH HIGH TEMPERATURES ON TUESDAY REMAINING SIMILAR TO MONDAY. OVERNIGHT LOWS WILL BE WARMER TUESDAY NIGHT/EARLY WEDNESDAY AS CLOUDS BEGIN TO SPREAD EAST OF THE ROCKIES AHEAD OF THE LOW PRESSURE SYSTEM AS IT MOVES INTO THE INTERMOUNTAIN REGION. COOLER HIGH PRESSURE AT THE SURFACE WILL CONTINUE TO SLIDE SOUTH INTO THE PLAINS STATES AND BACK INTO THE FORECAST AREA FROM THE EAST WITH RETURN FLOW AROUND THE HIGH BRINGING MORE MOISTURE INTO THE REGION. IT APPEARS A DRYLINE/WARM FRONT FEATURE MOVES ACROSS THE CENTRAL HIGH PLAINS BY LATE WEDNESDAY...BRINGING THE POTENTIAL FOR ISOLATED THUNDERSTORMS ALONG WITH RAIN SHOWERS FOR THE WARMER AREAS WHILE SNOW IS POSSIBLE MAINLY ACROSS THE NORTHEAST LATE. WEDNESDAY NIGHT/EARLY THURSDAY THE LOW CENTER MOVES INTO SOUTHWEST KANSAS...WRAPPING COLDER AIR AND MOISTURE AROUND THE SYSTEM WITH POSSIBLE HEAVY SNOW ACROSS THE NORTHEAST PORTION OF THE FORECAST AREA DURING THAT TIME. PRECIPITATION IS EXPECTED TO TAPER OFF DURING THE DAY ON THURSDAY AND END BY THURSDAY EVENING. WINDS MAY BE GUSTY WITH THE SYSTEM AND PRODUCE AREA OF BLOWING SNOW. COLDEST TEMPERATURES OF THE WEEK WILL BE ON THURSDAY AND THURSDAY NIGHT AS THE SYSTEM MOVES OUT WITH FRESH SNOW AND A POSSIBLE DECREASE IN SKY COVER OVERNIGHT. CONDITIONS FRIDAY AND SATURDAY WILL BE DRY WITH TEMPERATURES WARMING GRADUALLY WITH A BRIEF SHORT WAVE RIDGE ALOFT ON SATURDAY AHEAD OF THE NEXT TROUGH SWINGING THROUGH THE UPPER FLOW AND ACROSS THE ROCKIES LATE SUNDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1015 PM MST SUN FEB 17 2013 VFR CONDITIONS EXPECTED THROUGH THE PERIOD AT KGLD AND KMCK. NORTHWEST WINDS 25G35KTS WILL BE COMMON THROUGH MUCH OF THE PERIOD BEFORE DECREASING AROUND 00Z THEN QUICKLY FALLING INTO THE 5-10KT RANGE BY 01-02Z. CLOUDINESS WILL INITIALLY REMAIN LIMITED TO CIRRUS LEVEL BUT WILL LOWER BEHIND THE FRONT AND CONTINUE THROUGH THE DAY MONDAY. HOWEVER...AT THIS TIME THE LOWER CLOUD HEIGHTS WILL NOT IMPACT FLIGHT CATEGORIES SO WILL NOT DETAIL IN TAF FOR EITHER SITE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...99 SHORT TERM...DR LONG TERM...LOCKHART AVIATION...99
Hazardous weather outlook, Feb 17, 10:15 PM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 915 PM MST SUN FEB 17 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 915 PM MST SUN FEB 17 2013 /1015 PM CST SUN FEB 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY NORTHWEST WINDS OF 20 TO 40 MPH ARE POSSIBLE DURING THE DAY MONDAY. BEGINNING ON WEDNESDAY AND CONTINUING THROUGH THE DAY ON THURSDAY...A POWERFUL WINTER STORM SYSTEM WILL MOVE EAST OF THE ROCKIES AND ACROSS THE HIGH PLAINS. THIS STORM SYSTEM HAS THE POTENTIAL TO BRING GUSTY WINDS AND HEAVY SNOW. THE COMBINATION OF WINDS AND SNOWFALL MAY LEAD TO HAZARDOUS DRIVING CONDITIONS LATE WEDNESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 4:17 PM CST | Winter Storm Watch | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 24 hr |
Nearby
Wind Advisories in Kansas, 2013Wind Advisories in Colorado, 2013Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.